Learn how to use Mayo Clinic Connect
Request an Appointment
Anyone here dealing with peripheral neuropathy?
Interested in more discussions like this? Go to the Neuropathy group.
It’s really bad in my buttocks
Jump to this post
Hello @prudence – I see this is your first post so I would like to welcome you to Mayo Connect. We are happy you found us.
Are you able to share a little more information about what it is that is really bad? Have you seen a doctor about it?
Hi @rabbit10 and welcome to Connect! I want to connect you with @martid, and @grandma41 who have both recently written about peripheral neuropathy. They both had different causes of their diagnosis and can discuss their experiences with you.
How long have you been dealing with peripheral neuropathy?
I have had neuropathy for years. It is an awful disease and I feel for fellow sufferers. I have a nerve stimulator that helps me some especially on the soles of my feet. Otherwise I have tried lidocaine ointment on my feet. I also take Lyrica and Cymbalta which help with the neuropathy in my legs and hands.
That is so interesting. I had never heard of anyone having it there before but me. My Dr didn't even seem to respond much to it. I got my PN from chemo( had colon cancer 3b). At first mine was so bad in my buttocks and vaginal area, also hands and knees down to toes. It gradually went away except in hands, legs and feet. I thought I was nuts before though. Glad to hear I wasn't the only one!
another group I can identify with and hopefully learn from. My neuropathy began during my first chemo treatment. It had been mentioned as a lesser side-effect So of course I suffered from it, got so it was all the way up my left leg and both feet. Was just starting in hands when I finished chemo. They had said it might get better but wouldn't go away and it hasn't. It is mostly my feet now but it seems to be getting worse. The pain is almost constant with some needle like pain shooting thru my feet occasionally the dr.s have taken an "oh well" kind of attitude but I don't complain to them much. But I am going to mention it this visit because the cramping and toe joints kind of lock up it is really painful and getting worse.
I haven't seen anyone talk about cramping was hoping to learn a lot more about it from others in this group am hoping to get some info here.
P.S. has been two years since my first chemo and just recently did a partial round but we stopped after 4 treatments. Different drugs this time nothing said about neuropathy
Thanks to anyone here that can help me !
@allisonsnow Hi! I also hot my PN from chemo. I had 12 rounds of 2 kinds of chemo that cause it a d ended up in pretty bad shspe. Poor balance, falling, unable to write decent or play piano, open jars or cans, put pins in my hair etc. That was almost 2 years ago and Im grateful to not have cancer now and its much better but still numb and tingly from knees down and hands. Worse with use, other wise feel kind of dead. Thankful I have not had much pain but have had some stinging in my hands. I also have had cramps in my feet, especially during water aerobics. I love the water aerobics because I dont notice my neuropathy in the water. I take Cymbalta, Alpha Lipoic Acid and B6.
Yes I’ve seen several specialists and no one seems to know about it.
I can sit down for about 5 min and my bum goes numb and very uncomfortable.
It’s been about 5 years and doesn’t change much. It’s really hard not to be able to sit
No your not the only one they call it bleacher bum like when you’ve been watching baseball all day.
Only this doesn’t go away
Good Morning Everyone,
My name is Jean West and 74 yrs young. I have been dealing with neuropothy for at least 10 years. It started as many do, ini my feet, now over time is has advanced upto my knees and hands. I have been to an neurologist and was told that if Dr's could come up with a way to treat or cure this condition, they would be billionaires. My pain Dr. explained why I have it and that this particular type is perifial neuropothy. The first questions I am asked if that if I am a diabetic, and I am not. But I understand that diabeties is a big reason for this condition. My reason which has been told t ome by my Pain Dr, is that I have had so much trama to my spine top and bottom is what has caused this condition. I take 800mg + 50mg of tramadol every six hours. I set my cell phone alarm for these times so that I don't miss taking the meds, because I do sometimes forget, and catching up is very,very painful and sometimes I have to take extra meds for relief. I have learned that walking helps, just keeping my feet on the floor, so have pressure on my feet helps, I am getting scared to try to drive anymore because I cannot always feel the pedals. I have sever stenosis in my thoratic and lumbar section of my spine, I also have numerous bone spurs all up and down my spine. I have had two surgeries in my neck area due to bone spurs going into nerve canals. I have taken many injections in my spine and am about to have 4 more. I have a spine stimulator which has helped tremendously, but it only reaches to my waist. And now ithe stenosis has started in my area above that area. I am also getting catarac surgery on both eyes in June YAHOO! I am looking forward to that.
Anyone dealing with chronoic pain is a dear soul to me. We understand the devistation is does to our minds and body and everyday life. I have had pain control me, and now I take 100 Zoloft, walk as much as I can. Stay busy. I love to garden, love flowers, I do acryalic painting. I love to cook.
I have lost any kind of libidio and I am finally ok with that, and I am graqteful I have a domestic partner who understands. He has been my rock, and every once ina a while I send him off for a week or two to get away froom taking care of me. The gamapentin has made me gain weight even though I eat healthy and walk. It would probably be worse if I didn't. All I can contibute here is thaqt for me, you just have to accept that this is partof your life, you have to readjust and keep moving keep living and help each other.
PEACE AND MUCH LOVE
What a thankful and uplifting message thank you
Hi @prudence — I found a really good explanation of "pain in the butt" that I thought might be helpful to this discussion thread.
Piriformis Syndrome (Pain in the Butt):
Also found this article in the Journal of the American Osteopathic Association – Diagnosis and Management of Piriformis Syndrome: An Osteopathic Approach:
@coloncasurvivoran I was diagnosed with idiopathic peripheral neuropathy. There's some debate from neurologists I've seen that it might be small fiber sensory neuropathy, and that's what I think it is. Mine is primarily in my feet and calves, and I've had it for 24 years. I do have numbness and tingling once in awhile in my hands, something I had in my early thirties. Then, it went away when I stopped practicing the piano so much (I was in school then and playing a lot of Rachmaninoff). Now it's back, but only occasionally. Anyhow, did your doctor tell you that too much B6 can be toxic? I was recently also taking a B supplement, and when my doctor did a blood test, it came back with a very high B6 level. I stopped taking the supplement. I hope the alpha lipoic acid is helping you. I took it for about a year, but it didn't do a thing for me. I've been able to cut my gabapentin dosage in half, primarly due to physical therapy and the exercises I do every day. As long as I pace myself with exercise, walking, etc., so far I've been free of the awful cramping in my feet and legs. My right hand also cramps sometimes, but the pain is nowhere near the level I had in my feet and legs.
@prudence, @johnbishop Any really good, well-trained yoga teacher can help you with Performs Syndrome. Good luck!
Thanks so much for info.. I appreciate your input
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In